Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS Raleigh, NC

April 5, 20115 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 5, 2011, 4:36 AM EDT for 5 counties in North Carolina. It was in force for 54 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 4:36 AM EDT (08:36 UTC)
Expired
Apr 5, 2011, 5:30 AM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:40 AM EDTTSTM WND DMGKenly, NCNUMEROUS TREES DOWN AROUND KENLY. ONE BUILDING DAMAGED FROM FALLING TREES.
Apr 5, 4:48 AM EDTTSTM WND DMG4 Wnw Nashville, NCTREE DOWN IN ROAD AT 3549 PLEASANT GROVE CHURCH RD.
Apr 5, 4:49 AM EDTTSTM WND DMG6 N Micro, NCA FEW TREES DOWN ON 10000 BLOCK OF OLD BEULAH RD
Apr 5, 4:50 AM EDTTSTM WND DMG5 S Spring Hope, NCTREE DOWN NEAR NC 581 AND NC 97.
Apr 5, 4:51 AM EDTTSTM WND DMG5 Wsw Halifax, NCPOWER LINES DOWN AT 1300 CAROLINA ST.
Apr 5, 4:52 AM EDTTSTM WND DMG2 Nne Micro, NCTREES DOWN ON 5800 BLOCK OF OLD BEULAH RD.
Apr 5, 4:52 AM EDTTSTM WND DMGRoanoke Rapids, NCTREE DOWN ON VIRGINIA AVE.
Apr 5, 4:53 AM EDTTSTM WND DMG2 Nnw Nashville, NCTREE DOWN IN ROAD AT 1154 WOMBLEY RD.
Apr 5, 4:53 AM EDTTSTM WND DMGNashville, NCTREE DOWN ON RESIDENCE AT 420 BAKER ST.
Apr 5, 4:55 AM EDTTSTM WND GST 54Halifax, NC
Apr 5, 4:55 AM EDTTSTM WND GST 54Halifax County Apt, NC
Apr 5, 4:56 AM EDTTSTM WND DMG1 Nnw Kenly, NCTREES ON POWERLINE ON NC 222 W NEAR BUNN RD
Apr 5, 4:58 AM EDTTSTM WND DMG2 N Enfield, NCTREE DOWN ON NC 561.
Apr 5, 5:00 AM EDTTSTM WND DMG2 S Halifax, NCAPPROX. 500 FT OF WOODEN FENCE CARRIED DOWNWIND...AT 8844 HWY 301.
Apr 5, 5:00 AM EDTTSTM WND DMGKenly, NCROOF DAMAGE TO RESIDENCE ON S COLLEGE AVE.
Apr 5, 5:00 AM EDTTSTM WND DMGLucama, NCTREE DOWN AT MAIN ST. AND AYCOCK ST.
Apr 5, 5:02 AM EDTTSTM WND DMG1 Wsw Whitakers, NCTREE DOWN IN ROAD AT 9520 EAST NASH ST NC 33.
Apr 5, 5:05 AM EDTTSTM WND GST 50Rocky Mount Wilson Apt, NC
Apr 5, 5:10 AM EDTTSTM WND DMG1 E Wilson, NCTREE DOWN IN WILSON.
Apr 5, 5:16 AM EDTTSTM WND DMG3 W Leggett, NCTREE DOWN ON BATTLEBORO-LEGGETT RD.
Apr 5, 5:21 AM EDTTSTM WND DMG3 Ene Leggett, NCTREE DOWN ON FISHING CREEK RD.
Apr 5, 5:22 AM EDTTSTM WND DMG1 E Leggett, NCTREE DOWN ON NC 33.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:48 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS52 KRAH 050836
SVRRAH
NCC065-083-101-127-195-050930-
/O.NEW.KRAH.SV.W.0026.110405T0836Z-110405T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
436 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 AM EDT

* AT 434 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM LITTLETON TO 
CASTALIA TO CLAYTON...MOVING EAST AT 60 MPH. WINDS IN EXCESS OF 60 
MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPRING HOPE...MIDDLESEX...
  ROSEMARY...ROANOKE RAPIDS...
  WELDON...SOUTH WELDON...
  NEW HOPE...LUCAMA...
  BLACK CREEK...WILSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
      3579 7748 3558 7781 3558 7801 3560 7806
      3557 7807 3557 7839 3592 7813 3628 7795
      3651 7791 3648 7765 3640 7755 3632 7757
      3632 7745 3621 7738 3615 7726 3610 7723
TIME...MOT...LOC 0834Z 251DEG 54KT 3656 7786 3629 7789
          3559 7842

$$

MWS
3 follow-up statements
131 
WWUS52 KRAH 050857
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 AM EDT TUE APR 5 2011

NCC065-083-101-127-195-050930-
/O.CON.KRAH.SV.W.0026.000000T0000Z-110405T0930Z/
JOHNSTON NC-WILSON NC-EDGECOMBE NC-NASH NC-HALIFAX NC-
457 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR HALIFAX...NASH...EDGECOMBE...WILSON AND NORTHEASTERN JOHNSTON
COUNTIES...

AT 452 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM HALIFAX TO ENFIELD TO NASHVILLE TO 
SMITHFIELD...MOVING EAST AT 65 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... BATTLEBORO...
WHITAKERS...NEW HOPE...LUCAMA...ROCKY MOUNT...SHARPSBURG...BLACK
CREEK...ELM CITY...WILSON...TILLERY...STANTONSBURG...SARATOGA...
KINGSBORO...LEGGETT...WILLBANKS...SCOTLAND NECK...MACCLESFIELD...
TARBORO...PINETOPS...PRINCEVILLE...HOBGOOD...SPEED AND CONETOE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND 
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE 
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
      3579 7748 3558 7781 3558 7801 3560 7806
      3557 7807 3557 7836 3628 7784 3649 7780
      3648 7765 3644 7762 3640 7755 3632 7757
      3632 7745 3621 7738 3615 7726 3610 7723
TIME...MOT...LOC 0855Z 252DEG 55KT 3660 7754 3635 7752
          3566 7810

$$

MWS
613 
WWUS52 KRAH 050917
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
517 AM EDT TUE APR 5 2011

NCC101-127-050924-
/O.CAN.KRAH.SV.W.0026.000000T0000Z-110405T0930Z/
JOHNSTON NC-NASH NC-
517 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NASH AND NORTHEASTERN JOHNSTON
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS..PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY 
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
      3582 7739 3579 7748 3558 7781 3558 7802
      3559 7805 3586 7783 3638 7755 3632 7757
      3632 7745 3621 7738 3613 7725 3610 7724
TIME...MOT...LOC 0914Z 252DEG 55KT 3630 7737 3612 7752
          3572 7776

$$

NCC065-083-195-050930-
/O.CON.KRAH.SV.W.0026.000000T0000Z-110405T0930Z/
WILSON NC-EDGECOMBE NC-HALIFAX NC-
517 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR EASTERN HALIFAX...EDGECOMBE AND EASTERN WILSON COUNTIES...

AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM TILLERY TO 7 MILES WEST OF TARBORO TO 
WILSON...MOVING EAST AT 65 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... MACCLESFIELD...
PINETOPS...SCOTLAND NECK...TARBORO...PRINCEVILLE...SPEED...HOBGOOD
AND CONETOE.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF WIND 
DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE 
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
      3582 7739 3579 7748 3558 7781 3558 7802
      3559 7805 3586 7783 3638 7755 3632 7757
      3632 7745 3621 7738 3613 7725 3610 7724
TIME...MOT...LOC 0914Z 252DEG 55KT 3630 7737 3612 7752
          3572 7776

$$

MWS
746 
WWUS52 KRAH 050930
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
530 AM EDT TUE APR 5 2011

NCC065-083-195-050938-
/O.EXP.KRAH.SV.W.0026.000000T0000Z-110405T0930Z/
WILSON NC-EDGECOMBE NC-HALIFAX NC-
530 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX...
EDGECOMBE AND EASTERN WILSON COUNTIES EXPIRES AT 530 AM EDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING...WHICH STRETCHED FROM 
HOBGOOD TO CONETOE AT 526 AM EDT...WILL HAVE MOVED EAST OF THE 
AFFECTED COUNTIES BY 530 AM EDT. THEREFORE...THE WARNING WILL BE 
ALLOWED TO EXPIRE.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS...PLEASE 
CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 
7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY 
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7739 3591 7734 3582 7735
      3582 7739 3579 7748 3558 7781 3558 7802
      3559 7805 3586 7783 3638 7755 3632 7757
      3632 7745 3621 7738 3613 7725 3610 7724
TIME...MOT...LOC 0928Z 252DEG 55KT 3632 7710 3614 7725
          3575 7750

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:14 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 5, 2:14 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
214 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST TO WEST ACROSS THE REGION LATE
TONIGHT THROUGH TUESDAY MORNING. BEHIND THE FRONT... HIGH PRESSURE
WILL BUILD INTO THE CAROLINAS FROM THE SOUTHWEST LATE TUESDAY
AFTERNOON THROUGH WEDNESDAY.

&&

.NEAR TERM /TONIGHT AND TOMORROW/...
AS OF 1005 PM MONDAY...

     STRONG WINDS OVERNIGHT THROUGH TUESDAY AND A RISK OF SEVERE
STORMS OVERNIGHT INTO EARLY TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT THROUGH 5 AM TUESDAY MORNING...

THE LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM THE
GREAT LAKES SOUTHWARD THROUGH EASTERN KENTUCKY AND CENTRAL TENNESSEE
WITH A PRE FRONTAL TROUGH MOVING THROUGH WEST VIRGINA AND ACROSS THE
TENNESSEE/NORTH CAROLINA BORDER. WHAT WAS A VERY STRONG BOWING LINE
OF THUNDERSTORMS ACROSS CENTRAL TENNESSEE HAS WEAKENED A BIT
APPROACHING THE MOUNTAINS BUT IS SHOWING SOME SIGNS OF
REORGANIZATION AS A NEW BOWING SEGMENT IS BEGINNING TO PUSH ACROSS
NORTHERN GEORGIA AND WESTERN NORTH CAROLINA. DEWPOINTS ACROSS THE
WESTERN PIEDMONT ARE BEGINNING TO RISE AS MOIST AIR IS BROUGHT UP
FROM THE SOUTH. ACCORDING TO THE LATEST SPC MESOANALYSIS THERE IS AN
AREA OF INCREASED MOST UNSTABLE CAPE...DCAPE...EFFECTIVE SHEAR...AND
LOW/MID LEVEL LAPSE RATES FROM THE WESTERN PIEDMONT EASTWARD INTO
THE WESTERN SANDHILLS. THEREFORE...WOULD NOT BE SURPRISED TO SEE
REDEVELOPMENT OF THE NORTHERN PART OF THE LINE AS IT MOVES EASTWARD
ACROSS NORTH CAROLINA. STILL LOOKS LIKE THE MAIN THREAT WOULD BE
FROM DAMAGING WINDS WITH A LESSER LIKELIHOOD OF HAIL OR AN EMBEDDED
TORNADO BUT NEITHER CAN BE RULED OUT. TIMING STILL LOOKS GOOD WITH
ONSET IN THE TRIAD AFTER 6Z AND MORE LIKE 9Z IN THE TRIANGLE. WITH
SOME HISTORY OF TRAINING STORMS AND A BROAD AREA OF STRATIFORM RAIN
BEHIND THE LINE...HAVE INCREASED STORM TOTAL QPF NUMBERS TO 0.6
INCHES IN THE NORTH AND CLOSER TO 0.5 IN THE SOUTH WITH HEAVIER
AMOUNTS POSSIBLE IN STRONG STORMS. ALSO WITH THE TRAILING STRATIFORM
HAVE INCREASED POPS AND SKY COVER ON THE BACK END OF THE SYSTEM AS
IT APPEARS SOME LIGHT RAIN MAY REMAIN ACROSS THE AREA A BIT LONGER.
WINDS ARE EXPECTED TO REMAIN STRONG ACROSS THE AREA ESPECIALLY
TUESDAY AFTERNOON AS THE FRONT EXITS...SKIES CLEAR OUT AND INCREASED
HEATING OCCURS.

AS FAR AS TEMPERATURES GO...HAVE INCREASED LOWS OVER NIGHT IN THE
TRIAD TO LOW 50'S BUT STILL EXPECTING NON DIURNAL TEMPERATURE CURVE
ACHIEVING LOWS CLOSER TO 15Z. OTHERWISE FORECAST REMAINS UNCHANGED
WITH LOWS NEAR 50 IN THE NORTHWEST TO 65 SOUTHEAST. FOR TUESDAY
EXPECT HIGHS NEAR 60 NORTHWEST TO NEAR 70 SOUTHEAST.

AFTER THE FRONT MOVES OUT TOMORROW...DRY AIR WILL MOVE IN COUPLED
WITH STRONG WINDS MAKING FIRE DANGER MORE LIKELY ONCE AGAIN TOMORROW
AFTERNOON. WILL EVALUATE THE NEED FOR AN INCREASED FIRE DANGER
STATEMENT FOR TOMORROW AFTERNOON A BIT LATER ON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 220 PM MONDAY...

RETURN TO A MORE TRANQUIL WEATHER PATTERN THIS PERIOD WITH A
COMMENCEMENT OF A SIGNIFICANT WARMING TREND ON THURSDAY.

SURFACE HIGH OVER THE DEEP SOUTH WILL BUILD AND EXTEND INTO
CENTRAL NORTH CAROLINA TUESDAY. BLUSTERY WINDS TUESDAY AFTERNOON
WILL DROP OFF APPRECIABLY BY LATE TUESDAY EVENING AS AIR MASS
COOLS AND STABILIZES. AIR MASS RELATIVELY DRY WITH DEWPOINT
SPREADS OVERNIGHT VARYING FROM ABOUT 10 DEGREES IN THE WEST TO
ABOUT 5 DEGREES IN THE COASTAL PLAIN. WOULD PREFER TO SEE A
NARROWER RANGE FOR WIDESPREAD FROST FORMATION...ESPECIALLY IN THE
WEST. LOCALES WHERE WINDS DECOUPLE INITIALLY WILL STAND THE BEST
CHANCE OF SEEING A DECENT FROST. HAVE ADDED PATCHY FORECAST TO
GRIDS AND WILL CONTINUE TO HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK.
MINIMUM TEMPERATURES 33 TO 38.

WEDNESDAY THROUGH THURSDAY...SURFACE RIDGE DRIFTS EAST SOUTHEAST BY
WEDNESDAY AFTERNOON. THIS WILL ESTABLISH A LOW LEVEL SOUTHWEST FLOW
OVER THE REGION. THE RELATIVELY DRY AIR MASS AND SOUTHWEST FLOW
WILL AID TO MODIFY AIR MASS QUICKLY. AFTER A CHILLY START TO THE
DAY... AFTERNOON TEMPERATURES SHOULD BE IN THE MID 60S TO AROUND
70... JUST SHY OF NORMAL FOR EARLY APRIL. NOT AS CHILLY WEDNESDAY
NIGHT AS LIGHT SOUTH SOUTHWEST FLOW MAY OCCUR AND PATCHES OF
MID AND HIGH LEVEL CLOUDINESS PROJECTED TO TRAVERSE WEST TO EAST
ACROSS OUR REGION. MINIMUM TEMPERATURES GENERALLY IN THE MID 40S.
ON THURSDAY...AIR MASS CONTINUES TO MODIFY AS THICKNESSES INCREASE
ABOUT 20 METERS FROM WEDNESDAY AFTERNOON. CONTINUED SOUTHWEST FLOW
AND RELATIVELY DRY AIR MASS WILL PUSH AFTERNOON TEMPERATURES INTO
THE MID 70S MOST SPOTS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 245 PM MONDAY...

A VERY WARM PERIOD SHAPING UP FOR MOST OF CENTRAL NORTH CAROLINA
THIS PERIOD AS UPPER AIR PATTERN CHARACTERIZED BY A MINOR UPPER
RIDGE OVER THE SOUTHEAST UNITED STATES AND A DEEP CLOSED LOW OVER
THE WESTERN UNITED STATES. THIS TYPE OF PATTERN SUGGEST AN ACTIVE
WEATHER REGIME FROM THE MID MISSISSIPPI VALLEY THROUGH THE LOWER
GREAT LAKES INTO THE NORTHERN MID ATLANTIC SOUTHERN NEW ENGLAND. A
DISTURBANCE IN THIS ACTIVE FLOW TO OUR NORTH MAY DRAG A BACKDOOR
FRONT INTO NORTHEAST NORTH CAROLINA ON SATURDAY INTO EARLY SUNDAY.
SOME QUESTION STILL ON HOW FAR SOUTH THIS FEATURE MIGRATES INTO
CENTRAL NORTH CAROLINA. MID AND UPPER LEVEL RIDGES NOT OVERLY
SHARP BUT DOES MAINTAIN POSITION OVER THE SOUTHEAST UNITED
STATES/FLORIDA PENINSULA THROUGH THE PERIOD. PLAN TO SHOW SOME
COOLING OVER THE FAR NORTHEAST SUNDAY (THOUGH IF 12Z GFS
VERIFIES...COOLING MORE PRONOUNCED SATURDAY OVER THE NORTHERN
COASTAL PLAIN WITH WARMING TREND OCCURRING ON SUNDAY).

DUE TO VICINITY OF THE BOUNDARY...WILL MAINTAIN A SLIGHT
CHANCE TO SMALL CHANCE POP OVER THE NORTHERN THIRD LATE SATURDAY
INTO SATURDAY NIGHT.

MAIN WEATHER STORY WILL BE THE ABNORMALLY WARM TEMPERATURES. LOW
LEVEL THICKNESSES RISE INTO THE 1400 TO 1410 METER RANGE THIS
WEEKEND. THIS SUPPORTS MAXIMUM TEMPERATURES ABOUT 15 DEGREES ABOVE
NORMAL. RECORD MAXIMUM TEMPERATURES DO NOT APPEAR LIKELY AT THIS
TIME AS RECORD MAXIMUM TEMPERATURES ARE IN THE UPPER 80S TO LOWER
90S DURING THIS PERIOD.

MONDAY...FRONTAL SYSTEM ASSOCIATED WITH THE WESTERN UNITED STATES
LOW APPROACHES FROM THE WEST. GFS ABOUT 6 HOURS FASTER THAN 00Z
ECMWF AT THIS TIME. KEPT POPS NO HIGHER THAN 20 PERCENT AT THIS
TIME. CONTINUED VERY WARM MONDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 145 AM TUESDAY...

STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY ENTERING THE TRIAD
REGION AT THIS HOUR. BREEZY SOUTHWESTERLY WINDS CONTINUE ACROSS THE
AREA...WITH GUSTS EXPECTED TO BE MUCH HIGHER IN THE VICINITY OF
THUNDERSTORMS...POSSIBLY EXCEEDING 60 MPH WITH THE STRONGEST STORMS.
IFR TO LIFR CONDITIONS WILL PERSIST IN THE HEAVY RAINS...EVEN BEHIND
THE LEADING EDGE OF THE STRONGEST STORMS. THE MAIN LINE OF STORMS
WILL MOVE ACROSS THE WEST (KINT/KGSO) OVER THE NEXT HOUR OR SO AND
SHOULD APPROACH THE CENTRAL PORTION OF THE FORECAST AREA (KRDU/KFAY)
BETWEEN 07/08Z AND THEN THE EAST (KRWI) BY 08/09Z. LIGHT TO MODERATE
STRATIFORM RAIN WILL CONTINUE FOR A COUPLE OF HOURS BEHIND THE
INITIAL LINE OF STRONG TO SEVERE STORMS. WINDS WILL SHIFT TO
NORTHWEST BEHIND THE THUNDERSTORMS AND CONTINUE TO BE GUSTY INTO AT
LEAST MID AFTERNOON BEFORE NOTICEABLY DECREASING. SKIES BECOMING
PARTLY CLOUDY SOON AFTER RAIN ENDS TUESDAY MORNING.

VFR CONDITIONS TUESDAY NIGHT INTO SATURDAY WITH THE POSSIBLE
EXCEPTION OF MVFR CEILINGS AND VISIBILITIES LATE THURSDAY NIGHT...
AND THROUGH MUCH OF THE NIGHT FRIDAY NIGHT.

&&

.FIRE WEATHER...
AS OF 1005 PM MONDAY...

COOLER AND DRIER AIR ARRIVES TUESDAY AFTERNOON... WITH WINDS
BLUSTERY ONCE AGAIN... SUSTAINED AT 15 TO 20 KNOTS GUSTING TO 25 TO
30 KNOTS. WITH RH VALUES BOTTOMING OUT AT 30 TO 40 PERCENT... FIRE
DANGER WILL AGAIN BE ELEVATED. WILL EVALUATE THE NEED FOR INCREASED
FIRE DANGER STATEMENT OVERNIGHT TONIGHT. -GIH/RTE

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 5 AM EDT TUESDAY FOR NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...ELLIS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...KRR
FIRE WEATHER...HARTFIELD/ELLIS
Hazardous weather outlook, Apr 5, 4:22 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT TUE APR 5 2011

NCZ008>011-025>028-041>043-077-078-085-086-088-089-060830-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
422 AM EDT TUE APR 5 2011

...TORNADO WATCH 100 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

NCZ007-021>024-038>040-073>076-083-084-060830-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
422 AM EDT TUE APR 5 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

In the hours before

Special weather statement, Apr 5, 4:12 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
412 AM EDT TUE APR 5 2011

NCZ010-050915-
WARREN-
412 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN COUNTY THROUGH 515 AM
EDT...

AT 412 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF DREWRY
TO 10 MILES SOUTHWEST OF AFTON...OR ALONG A LINE EXTENDING FROM 12
MILES NORTH OF HENDERSON TO 5 MILES SOUTH OF HENDERSON...MOVING EAST
AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WISE...AND...
WARRENTON...WARRENTON...MACON...LAKE GASTON...AND...ARCOLA.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT TUESDAY MORNING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3655 7789 3651 7790 3650 7792 3641 7792
      3630 7794 3620 7801 3621 7804 3621 7810
      3624 7814 3626 7831 3629 7828 3655 7831
      3656 7807
TIME...MOT...LOC 0812Z 252DEG 41KT 3652 7831 3627 7830

ELLIS
Local storm report, Apr 5, 4:13 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
413 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND DMG     3 WSW STANFIELD         35.22N  80.48W
04/05/2011                   STANLY             NC   911 CALL CENTER

            TREE DOWN NEAR PINE BLUFF AND RIVER RD IN MIDLAND.

&&

EVENT NUMBER RAH1100335

BLAES
Local storm report, Apr 5, 4:22 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 AM     TSTM WND DMG     4 S FINGER              35.32N  80.38W
04/05/2011                   STANLY             NC   911 CALL CENTER

            TREE DOWN NEAR ROWLAND RD AND MISSION CHURCH RD.

&&

EVENT NUMBER RAH1100336

BLAES
Local storm report, Apr 5, 4:24 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     TSTM WND DMG     BADIN                   35.40N  80.11W
04/05/2011                   STANLY             NC   911 CALL CENTER

            TREE DOWN NEAR FALLS AND SPRUCE.

&&

EVENT NUMBER RAH1100337

KC
Local storm report, Apr 5, 4:28 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 AM     TSTM WND GST     4 SW RALEIGH            35.77N  78.68W
04/05/2011  M52 MPH          WAKE               NC   NWS OFFICE

&&

EVENT NUMBER RAH1100338

KC
Local storm report, Apr 5, 4:31 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND GST     RDU INTERNATIONAL AIRPO 35.88N  78.79W
04/05/2011  M51 MPH          WAKE               NC   ASOS

&&

EVENT NUMBER RAH1100339

KC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:32 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
Apr 5, 2:11 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph49 min
Apr 5, 2:16 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Randolph, Richmond, Stanly44 min
Apr 5, 2:40 AM EDTTornado WarningRAHDavidson, Forsyth, Guilford, Randolph18 min
Apr 5, 2:50 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph40 min
Apr 5, 2:56 AM EDTTornado WarningRAHAlamance, Guilford34 min
Apr 5, 2:58 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond47 min
Apr 5, 3:15 AM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange, Person45 min
Apr 5, 3:25 AM EDTSevere Thunderstorm WarningRAHChatham, Wake50 min
Apr 5, 3:40 AM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake37 min
Apr 5, 3:42 AM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Scotland63 min
Apr 5, 4:08 AM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake37 min
Apr 5, 4:12 AM EDTSpecial Weather StatementRAHWarren63 min
Apr 5, 4:25 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne65 min
Apr 5, 5:36 AM EDTSpecial Weather StatementRAHSampson, Wayne54 min
Apr 5, 6:41 AM EDTSpecial Weather StatementRAHSampson, Wayne64 min
Apr 5, 7:06 AM EDTFrost AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more26 hr
Apr 5, 8:18 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Lee and 6 more87 min
Apr 5, 8:25 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Montgomery and 5 more95 min
Apr 5, 9:33 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wake, Wayne and 1 more87 min
Apr 5, 9:33 AM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren87 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.